Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 23, 2017, 5:47 PM EDT for Allen County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 5:47 PM EDT (21:47 UTC)
- Expired
- Jul 23, 2017, 6:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
967
WWUS83 KIWX 232147
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
547 PM EDT SUN JUL 23 2017
INZ018-027-OHZ015-024-232230-
Adams-Allen-Van Wert-Paulding-
547 PM EDT SUN JUL 23 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ALLEN...
NORTHERN ADAMS...SOUTHWESTERN PAULDING AND NORTHWESTERN VAN WERT
COUNTIES...
At 546 PM EDT, strong thunderstorms were clustered over New Haven,
moving southeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fort Wayne, New Haven, Woodburn, Monroeville, Convoy, Middletown,
Dixon, Poe, Harlan, Edgerton In Allen County, Hessen Cassel,
Monmouth, Wallen, Zulu, Maples, Mcgill, Cuba, Hoagland, Tillman and
Townley.
This includes the following highways...
Interstate 469 near mile marker 6, and between mile markers 9 and
30.
Interstate 69 in Indiana between mile markers 304 and 315.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4087 8508 4092 8507 4092 8512 4116 8533
4120 8490 4091 8461 4085 8506
TIME...MOT...LOC 2146Z 309DEG 26KT 4107 8506
$$
GHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:10 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 23, 2:10 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 210 PM EDT Sun Jul 23 2017 .SYNOPSIS... Issued at 210 PM EDT Sun Jul 23 2017 A cold front will bring low chances for scattered showers and thunderstorms this afternoon into this evening. Drier and cooler air then filters in behind this front tonight into early next week. Highs on Monday will reach the mid 70s to near 80 degrees, with highs on Tuesday in the upper 70s to low 80s. Warmer and dry then into Wednesday before the next cold front brings renewed rain and storm chances Wednesday night into Thursday. && .SHORT TERM...(This Evening through Monday) Issued at 210 PM EDT Sun Jul 23 2017 The main focus for the remainder of the afternoon and early evening will be on shower/storm coverage and intensity. Very subtle/diffuse boundaries on the leading edge of an approaching mid level shortwave trough may provide enough of a focus for isolated to widely scattered showers/storms across ne IN/nw OH/sc Lower MI during the mid-late afternoon. Weak forcing/convergence with overall moisture quality in question should limit the coverage and intensity, though cannot rule out an isolated stronger storm given MLCAPE values near 1500-2000 j/kg and deep layer shear ~30 knots. The other feature of note will be scattered convection expected to develop across ne IL/srn WI near the primary cold front. This activity will attempt to survive into areas mainly west of US 31 early this evening, weakening and shifting more south with time thanks to waning diurnal instability and orientation of main instability axis. Passage of the synoptic scale trough will allow cooler and much drier air to filter in later tonight into Monday as flow in the low levels back north-northeast post-frontal. Subsidence/height rises in wake of the trough, with sfc high pressure gradually building in from the northwest, will result in dry conditions and only a scattered CU field on Monday. && .LONG TERM...(Monday Night through Sunday) Issued at 210 PM EDT Sun Jul 23 2017 Dry and noticeably less humid conditions will persist into Monday night and Tuesday under high pressure surface and aloft. Heat/humidity levels then increase into Wednesday as southwest flow returns in advance of an approaching cold front expected to move through the local area later Wednesday night-Thursday with the only real threat for showers/storms during the long term period. Chances for severe storms appear low given marginal shear profiles and unfavorable diurnal timing (another weakening/early morning MCS?). Ample moisture return (not surprising for late July in the Corn Belt) and slowing nature to the frontal slope/convection as it becomes more aligned to weaker mid- level flow could pose a heavy rain threat. This return to storm chances and higher humidity will be brief as the next Canadian shortwave southeast through the Great Lakes brings high pressure and dry conditions back into the picture Friday into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 101 PM EDT Sun Jul 23 2017 Showers and thunderstorms are expected to develop this afternoon but should be widely scattered. Kept high end MVFR at SBN this afternoon but that should improve after storms clear out by late this afternoon. Winds during the forecast period will be between 5 and 10 kts generally out of the NW. Drier and VFR flight conditions over the terminals starting this evening through the end of the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 342 PM EDT Sun Jul 23 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-241945- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...This afternoon and Tonight Scattered thunderstorms are expected late this afternoon into early this evening. The main threats with any thunderstorms will be wind gusts in excess of 30 mph, lightning, and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-241945- La Porte-Berrien- 342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible late this afternoon into early this evening. The main threats with any thunderstorms will be wind gusts in excess of 30 mph, lightning, and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dangerous swimming conditions will be possible on Lake Michigan beaches on Monday. There is a chance for thunderstorms Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-241945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 342 PM EDT Sun Jul 23 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and Tonight Isolated thunderstorms will be possible late this afternoon into early this evening. Strong to severe storms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions may become hazardous for small craft on Monday. There is a chance for thunderstorms Wednesday night into Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jul 23, 5:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN 3 ESE HUNTERTOWN 41.21N 85.12W
07/23/2017 E0.90 INCH ALLEN IN TRAINED SPOTTER
THE RAINFALL OCCURRED IN ONLY 15 MINS. ALSO
HAD PEA SIZED HAIL AND ESTIMATED 50 MPH WIND
GUST.
&&
CRSpecial weather statement, Jul 23, 5:32 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
532 PM EDT SUN JUL 23 2017
OHZ004-005-016-232215-
Henry-Defiance-Putnam-
532 PM EDT SUN JUL 23 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PUTNAM...
SOUTHEASTERN DEFIANCE AND HENRY COUNTIES...
At 532 PM EDT, strong thunderstorms were clustered over Defiance,
moving southeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Defiance, Napoleon, Ottawa, Leipsic, Deshler, Liberty Center,
Continental, Holgate, Glandorf, Mcclure, Hamler, Texas, Malinta,
Florida, West Leipsic, Belmore, Miller City, New Bavaria, Grelton and
Ayersville.
LAT...LON 4094 8409 4117 8434 4121 8434 4121 8439
4130 8449 4148 8388 4110 8388
TIME...MOT...LOC 2132Z 313DEG 24KT 4129 8435
GHLocal storm report, Jul 23, 5:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 1 SSE NAPOLEON 41.38N 84.12W
07/23/2017 HENRY OH TRAINED SPOTTER
8" LIMBS RIPPED OFF LIVE TREES.
&&
CRLocal storm report, Jul 23, 5:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG NAPOLEON 41.40N 84.13W
07/23/2017 HENRY OH TRAINED SPOTTER
ROOF FASCIA RIPPED OFF AND OTHER SHINGLES
OFF STORE FRONT ROOF. ROOF WAS PARTIALLY
DAMAGED.
&&
CRLocal storm report, Jul 23, 5:46 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 NNE FORT WAYNE 41.12N 85.11W
07/23/2017 E0.50 INCH ALLEN IN PUBLIC
&&
CRSpecial weather statement, Jul 23, 5:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
547 PM EDT SUN JUL 23 2017
INZ018-027-OHZ015-024-232230-
Adams-Allen-Van Wert-Paulding-
547 PM EDT SUN JUL 23 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ALLEN...
NORTHERN ADAMS...SOUTHWESTERN PAULDING AND NORTHWESTERN VAN WERT
COUNTIES...
At 546 PM EDT, strong thunderstorms were clustered over New Haven,
moving southeast at 30 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fort Wayne, New Haven, Woodburn, Monroeville, Convoy, Middletown,
Dixon, Poe, Harlan, Edgerton In Allen County, Hessen Cassel,
Monmouth, Wallen, Zulu, Maples, Mcgill, Cuba, Hoagland, Tillman and
Townley.
This includes the following highways...
Interstate 469 near mile marker 6, and between mile markers 9 and
30.
Interstate 69 in Indiana between mile markers 304 and 315.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4087 8508 4092 8507 4092 8512 4116 8533
4120 8490 4091 8461 4085 8506
TIME...MOT...LOC 2146Z 309DEG 26KT 4107 8506
GHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:31 PM EDT | Special Weather Statement | IWX | Fulton | 29 min |
| Jul 23, 3:52 PM EDT | Special Weather Statement | IWX | Cass | 23 min |
| Jul 23, 4:01 PM EDT | Special Weather Statement | IWX | Miami | 29 min |
| Jul 23, 4:18 PM EDT | Special Weather Statement | IWX | DeKalb | 42 min |
| Jul 23, 5:01 PM EDT | Special Weather Statement | IWX | Allen | 44 min |
| Jul 23, 7:04 PM EDT | Special Weather Statement | IWX | LaPorte, Starke | 26 min |
| Jul 23, 7:08 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Starke | 35 min |
| Jul 23, 7:42 PM EDT | Special Weather Statement | IWX | Pulaski | 48 min |
| Jul 23, 7:52 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 23 min |
| Jul 23, 3:43 PM EDT | Special Weather Statement | IWX | Williams | 32 min |
| Jul 23, 4:16 PM EDT | Special Weather Statement | IWX | Williams | 29 min |
| Jul 23, 4:44 PM EDT | Special Weather Statement | IWX | Henry | 46 min |
| Jul 23, 5:32 PM EDT | Special Weather Statement | IWX | Henry, Putnam | 43 min |
| Jul 23, 6:37 PM EDT | Special Weather Statement | IWX | Putnam | 53 min |
| Jul 23, 7:52 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 35 hr |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.